CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Cardiac arrest after intraurethral administration of lidocaine.

We report a case of cardiac arrest immediately following intraurethral administration of lidocaine as topical anesthesia for cystourethroscopy in an 87-year-old man. Intraurethral mucosa lesions from previous attempts at Foley catheter insertion led to a rapid elevation in the blood concentration of lidocaine. In the presence of such factors as a urethral obstruction and a high lidocaine concentration, signs of cardiovascular toxicity can occur almost simultaneously with those of central nervous system toxicity. We, therefore, recommend that spinal or general anesthesia may be better for patients with intraurethral mucosa lesions undergoing urethral procedures.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app